Carnitine-associated encephalopathy caused by long-term treatment with an antibiotic containing pivalic acid

Yasuko Makino, Tokio Sugiura, Tetsuya Ito, Naruji Sugiyama, Norihisa Koyama

研究成果: Article

19 引用 (Scopus)

抜粋

An 18-month-old boy was treated with an antibiotic containing pivalic acid for 6 months for intractable otitis media and then developed repeated convulsions and loss of consciousness. Laboratory data showed hypoglycemia and hypocarnitinemia. Intravenous administration of glucose was ineffective against the seizures and loss of consciousness. However, the patient regained consciousness and recovered soon after intravenous infusion of carnitine. To our knowledge, intravenous carnitine administration that contributed to marked improvements in neurologic deficit caused by administration of an antibiotic containing pivalic acid has not been reported previously. These findings indicate that long-term use of such antibiotics should be avoided.

元の言語English
ジャーナルPediatrics
120
発行部数3
DOI
出版物ステータスPublished - 01-09-2007
外部発表Yes

All Science Journal Classification (ASJC) codes

  • Pediatrics, Perinatology, and Child Health

フィンガープリント Carnitine-associated encephalopathy caused by long-term treatment with an antibiotic containing pivalic acid' の研究トピックを掘り下げます。これらはともに一意のフィンガープリントを構成します。

  • これを引用